A Caltech Library Service

Response of the Bilinear Hysteretic System to Stationary Random Excitation

Iwan, W. D. and Lutes, L. D. (1968) Response of the Bilinear Hysteretic System to Stationary Random Excitation. Journal of the Acoustical Society of America, 43 (3). pp. 545-552. ISSN 0001-4966. doi:10.1121/1.1910864.

See Usage Policy.


Use this Persistent URL to link to this item:


Time-average statistics of the response of the bilinear hysteretic system to an excitation with approximately white-power spectral density and approximately Gaussian probability distribution are determined, using electronic-analog techniques. Results are presented for the mean-squared amplitude, the power spectral density, and the probability distribution of the response. The applicability of the Krylov-Bogoliubov method of equivalent linearization to this problem is investigated by comparing predicted and experimentally measured values of the mean-squared level of response.

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:©1968 Acoustical Society of America. (Received 2 May 1967) A portion of this work was supported by a grant from the National Science Foundation.
Issue or Number:3
Record Number:CaltechAUTHORS:IWAjasa68
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:8956
Deposited By: Archive Administrator
Deposited On:08 Oct 2007
Last Modified:08 Nov 2021 20:54

Repository Staff Only: item control page